MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This investigation is currently under investigation.
 
Event or Problem Description
The physician numbed area to be accessed, made small nick with blade, inserted mpis needle into jugular vein.Next he inserted the mpis wire into the needle, then removed the needle.He then placed the sheath/dilator coaxial set over the wire into the vein, then removed both the inner dilator and wire together.Next he inserted the.035 j wire from the bard set through the access sheath.When he attempted to pull the access sheath out, the sheath snapped about 1/3 of the way distal from the hub, with 2/3 remaining inside the vessel.Physician then cut down the access site a little more, inserted an 8f sheath over the wire, and inserted a snare along side the wire through the same sheath.He then snared the end of the j wire, which had the mpis piece still over it, and removed everything at once.The case was able to be completed with the patient having the trialysis catheter successfully placed.Patient is fine.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The access site required further cut down and a snare was used to remove the broken portion of the device from the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record,and visual inspection of the returned device was conducted during the investigation.The customer returned one used and damaged outer sheath from the mpis-401-sst complaint device.The sheath appears to be separated near the proximal end by the hub.The sheath appears to have blood/bio matter.The returned outer sheath was separated at 1.8 cm distal to the proximal hub.The customer also returned the separated segment, which measured 8.5 cm.There was some stretching observed at the point of separation.There was a bend in the separated segment of approximately 5 degrees.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the review of this information and the returned complaint device it is feasible to suggest that the device encountered high forces on the attempt to remove it.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5733331
Report Number1820334-2016-00515
Device Sequence Number19094744
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)190405(10)6868489
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-SST
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/25/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight82